Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Isomorphisms of row and column
finite matrix rings


Authors: J. Haefner, A. del Río and J. J. Simón
Journal: Proc. Amer. Math. Soc. 125 (1997), 1651-1658
MSC (1991): Primary 16D30, 16S50, 16W20
DOI: https://doi.org/10.1090/S0002-9939-97-03849-5
MathSciNet review: 1389521
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper investigates the ring-theoretic similarities and the categorical dissimilarities between the ring $RFM(R)$ of row finite matrices and the ring $RCFM(R)$ of row and column finite matrices. For example, we prove that two rings $R$ and $S$ are Morita equivalent if and only if the rings $RCFM(R) $ and $RCFM(S)$ are isomorphic. This resembles the result of V. P. Camillo (1984) for $RFM(R)$. We also show that the Picard groups of $RFM(R)$ and $RCFM(R)$ are isomorphic, even though the rings $RFM(R)$ and $RCFM(R)$ are never Morita equivalent.


References [Enhancements On Off] (What's this?)

  • 1. G.D. Abrams, Infinite matrix types which determine Morita equivalence. Arch. Math. ( 46), 1986, 33-37. MR 87f:16015
  • 2. G. Abrams and J. Haefner, Picard groups and infinite matrix rings. Trans. Amer. Math. Soc., to appear.
  • 3. V.P. Camillo, Morita equivalence and infinite matrix rings. Proc. Amer. Math. Soc. (2)( 90), 1984, 186-188. MR 85a:16045
  • 4. L. Fuchs, Infinite abelian groups, Vol. II, Acad. Press, New York, 1973. MR 50:2362
  • 5. J.L. García, The Characterization problem for endomorphism rings. J. Austral Math. Soc. (Series A) ( 50) 1991, 116-137. MR 92a:16035
  • 6. J. J. Simón, Morita equivalent row finite matrix rings are isomorphic, J. Algebra, ( 173) 1995, 390-393. MR 96d:16012

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16D30, 16S50, 16W20

Retrieve articles in all journals with MSC (1991): 16D30, 16S50, 16W20


Additional Information

J. Haefner
Affiliation: Department of Mathematics, University of Colorado, Colorado Springs, Colorado 80933
Email: haefner@math.uccs.edu

A. del Río
Affiliation: Department of Mathematics, University of Colorado, Colorado Springs, Colorado 80933
Email: adelrio@fcu.um.es

J. J. Simón
Affiliation: Department of Mathematics, University of Colorado, Colorado Springs, Colorado 80933
Email: jsimon@fcu.um.es

DOI: https://doi.org/10.1090/S0002-9939-97-03849-5
Received by editor(s): January 8, 1996
Additional Notes: This paper was written while the first author was visiting the Universidad de Murcia with a grant from DGICYT (SAB 95-0215)
The second and third authors have been supported by DGICYT (PB-0300-C02-02)
Communicated by: Ken Goodearl
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society